# SDR XGN2011F00007

- Difficulty date: March 29, 2011
- Submitted: April 1, 2011
- Operation: Air carrier
- Aircraft: N44DC
- Make and model: Beech D55
- Aircraft serial: TE735
- Engine: Cont IO520C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part serial: 5068715
- Condition: Cracked
- Location: Engine
- Part time: 869 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 3 CYLINDER ON LT ENGINE HAD A COMPLETE HEAD SEPARATION CAUSED BY THE FAILURE OF THE AREA AROUND  THE INTAKE VALVE.  THIS AREA IS THE COMMON FAILURE FOR MFG REV NR 3 CYLINDERS DUE TO A MFG DEFECT/DESIGN IN THE HEAD CASTING.  THE AREA THICKNESS WAS MFG TOO THIN IN THIS AREA AROUND THE INTAKE VALVE WHEN MFG SWITCHED SUPPLIER.
